Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 19, NWS Grand Rapids, MI

March 7, 2021

NWS Grand Rapids, MI issued this small craft advisory at Mar 7, 2021, 3:33 AM EST. It took effect at Mar 7, 2021, 10:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2021, 3:33 AM EST (08:33 UTC)
In effect from
Mar 7, 2021, 10:00 PM EST
Expired
Mar 8, 2021, 4:00 PM EST
In force
18 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

303 
WHUS73 KGRR 070833
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
333 AM EST Sun Mar 7 2021

LMZ844>849-071645-
/O.NEW.KGRR.SC.Y.0019.210308T0300Z-210308T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
333 AM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST MONDAY...

* WHAT...South winds 15 to 25 knots and waves 2 to 5 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 PM this evening to 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
753 
WHUS73 KGRR 071611
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1111 AM EST Sun Mar 7 2021

LMZ844>849-080015-
/O.CON.KGRR.SC.Y.0019.210308T0300Z-210308T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1111 AM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM EST MONDAY...

* WHAT...South winds 15 to 25 knots and waves 2 to 5 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 PM this evening to 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
654 
WHUS73 KGRR 072021
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
321 PM EST Sun Mar 7 2021

LMZ844>849-080430-
/O.CON.KGRR.SC.Y.0019.210308T0300Z-210308T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
321 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM EST MONDAY...

* WHAT...South winds 15 to 25 knots and waves 2 to 5 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 PM this evening to 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
380 
WHUS73 KGRR 080222
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
922 PM EST Sun Mar 7 2021

LMZ844>849-081030-
/O.CON.KGRR.SC.Y.0019.210308T0300Z-210308T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
922 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 10 PM this evening to 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
029 
WHUS73 KGRR 080915
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
415 AM EST Mon Mar 8 2021

LMZ844>849-081715-
/O.EXT.KGRR.SC.Y.0019.000000T0000Z-210308T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
415 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...South winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
242 
WHUS73 KGRR 081452
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
952 AM EST Mon Mar 8 2021

LMZ844>849-082100-
/O.CON.KGRR.SC.Y.0019.000000T0000Z-210308T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
952 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...South winds 15 to 25 knots, turning southwest and
  decreasing to 10 to 20 knots in the afternoon. Waves 3 to 6 
  feet, decreasing to 2 to 4 feet by early evening.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
540 
WHUS73 KGRR 082003
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
303 PM EST Mon Mar 8 2021

LMZ844>849-082115-
/O.CON.KGRR.SC.Y.0019.000000T0000Z-210308T2100Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
303 PM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 5 to 10 knots and waves 2 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:20 AM EST, 13 minutes earlier.

Area forecast discussion, Mar 7, 3:20 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
320 AM EST Sun Mar 7 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 320 AM EST Sun Mar 7 2021

- Warming trend and mostly dry through mid week

- Wet toward the end of the week

&&

.DISCUSSION...(Today through next Saturday)
Issued at 320 AM EST Sun Mar 7 2021

-- Warming trend and mostly dry through mid week --

High pressure over Michigan will provide plenty of sunshine
today. Latest IR loop shows high clouds over the northern Plains
and some of these clouds will spill over into Michigan this
afternoon. We'll see quite a bit of sunshine today through
Tuesday, and as the ridge moves east, south flow will increase and
temperatures will rise each day through Tuesday. Tuesday will end
up being the warmest day and widespread 60 degree temperatures
will be found across the southern CWA and upper 50s across the
north. Clouds will be on the increase Tuesday night and Wednesday
as low pressure over the southern Plains moves northeast along a
frontal boundary.

-- Wet toward the end of the week --

As the Gulf opens up, moisture will stream north and interact
with several short waves moving through the southwest flow and
showers will develop, perhaps as early as late Tuesday, but more
than likely by Wednesday. Instability doesn't look high enough for
thunder at this point.

The best chance of rain looks to be late Wednesday night and
Thursday as the low moves by and drags a cold front through the
state. Confidence is pretty high that we'll see some rain during
this time, but how much is the question. The 00z model runs show a
little higher QPF across the southern CWA vs yesterday's runs,
but it doesn't last long as the front pushes south and takes the
rain with it. The main question is whether the front will hang up
over the southern part of the state or move south into Indiana.
Both the GFS and ECMWF push the frontal boundary south into
Indiana. In fact, the ECMWF pushes it south of the Ohio River. The
ECMWF ensemble mean is around 0.75 inches, which is similar to
both the GFS and Canadian ensembles. At this point, this doesn't
appear to be a flooding situation, but it's still several days
away and we'll keep watching it.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1120 PM EST Sat Mar 6 2021

Expect clear skies into Sunday afternoon. Winds will be light and
variable for the most part due to the surface high being over the
area. Sunday we will have the high moving off to the east but
winds will still be light and there could be a lake breeze west of
US-131 by late afternoon.

A warm front coming through the area will being some mid clouds
into the area Sunday night but no precipitation is expected from
these clouds.

&&

.MARINE...
Issued at 320 AM EST Sun Mar 7 2021

Winds will increase tonight as high pressure moves east. We'll
issue a Small Craft Advisory for tonight and Monday morning.

Stronger winds are expected Tuesday night through Wednesday night
and we may need a Gale Warning during that time.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 10 PM this evening to 1 PM EST Monday
     for LMZ844>849.

&&

SYNOPSIS...04
DISCUSSION...04
AVIATION...WDM
MARINE...04
Hazardous weather outlook, Mar 7, 3:30 AM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
330 AM EST Sun Mar 7 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-080830-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
330 AM EST Sun Mar 7 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-080830-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
330 AM EST Sun Mar 7 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will become hazardous to small craft tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Winds and waves will be hazardous to small craft Monday morning
and again from Tuesday night through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.